Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Prescribed Lansporazole for excess stomach acid. Cause of disease?

I tend to suffer badly with excess stomach acid.My doctor has prescribed me lansporazole (15mg) to be taken one twice a day.This will help me but this problem has happened to me twice before in 2010 and 2007.What is the cause of this please.Could it possibly be a malfunctioning gall bladder? Should I take this further as my GP does not seem to be very helpful? Many thanks.
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response
Symptoms you have decribed are mostly caused by GERD (gastroesophageal reflux disease). And it can be treated by lansoprazole which was prescribed by your GP.
However it is strongly advisable to perform endoscopy in case like yours as stomach acid excess might be caused also by other diseases including peptic ulcer, hiatus hernia and gastric cancer. That is why in every case of hyper acidosis gastroduodenoscopy should be performed to rule out cancer.
You can also reduce your symptoms by stop smoking, avoid two hours before eating, elevate your head of the bed, avoid fatty food, coffee, acid fruits or juices.
One more thing might be important. Acid excess may also occur in pregnancy.
Take care
Answered: Tue, 7 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor